for the past few days, my lips have been red, swollen, and with little red bumps on them. it's also around the corner of my lips on the left side. they are also dry and sometimes there's this pus that comes out (making my lips have this crust on them when i wake up). the only thing i can think of, because i don't think i'm allergic to anything or that it's herpes, is that i have been using a lot of a petrolatum ointment (aquaphor) because i recently moved back home for the summer (from school) and the apartment is a lot drier than the one that i lived in during school. could i have overdone the ointment?
what could this be? what should i do about this? i have an appointment with a dermatologist in three weeks, but i want an answer before then, because this is a little unsightly and it sometimes hurts.
It does not sound like herpes.In fact it sounds like angular cheilitis.It is an inflammatory lesion at the labial commissure, or corner of the mouth, and often occurs bilaterally.
It is not always appropriate to treat the infection with vasoline or lip balm, as this increases the moisture level of the area and can lead to spreading the infection to surrounding skin.Instead dry out the lesions and use petroleum jelly to lock out moisture.An Athlete’s foot cream which contains both antibacterial and anti fungal properties is also helpful.
If the symptoms persist then it will be best to get it evaluated from a dermatologist.Oral antimicrobials may be needed.
Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional queries.Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.